Alert archive / Alabama / Severe Thunderstorm Warnings in 1997

Severe Thunderstorm Warning 90, NWS Tallahassee, FL

June 20, 1997Henry County, Alabama

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 20, 1997, 2:53 PM CDT for Henry County, Alabama. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 20, 1997, 2:53 PM CDT (19:53 UTC)
Expired
Jun 20, 1997, 3:45 PM CDT
In force
52 min
Issued by
NWS Tallahassee, FL
Area
Whole counties

County Henry County, AL

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.9 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 1997-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2641 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 1997-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2641 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
597 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTLH 201959 RRA
SVRTLH
ALC067-202045-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
253 PM CDT FRI JUN 20 1997
 
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 345 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN SOUTHEAST ALABAMA
 
   ...HENRY COUNTY
 
AT 252 PM CDT RADAR AND SPOTTERS INDICATED A SEVERE THUNDERSTORM MOVING
INTO SOUTHWESTERN HENRY COUNTY. THIS STORM WILL LIKELY PRODUCE HAIL. THE
STORMS WILL MOVE TO THE EAST AT 20 MPH AND WILL MOVE OVER HEADLAND.
 
SEVERE THUNDERSTORMS PRODUCE WINDS OF 58 MPH OR HIGHER... LARGE
HAIL... DANGEROUS LIGHTNING AND VERY HEAVY RAIN.  IF YOU ARE IN THE
PATH OF THIS STORM... GO TO A SAFE PLACE IMMEDIATELY.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 8:05 AM CDT, 6 hours 48 minutes earlier.

Area forecast discussion, Jun 20, 8:05 AM CDT, 6 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
900 AM EDT FRI JUN 20 1997

SLIGHT TWEAK TO ZONES FOR WORDING ON PCPN. OTW NO SIG CHANGES TO PRVS
PKGS. CLUSTER OF TSRA/SHRA MOVG NE ALG MSTR GRADIENT EVIDENT ON WV IMGRY
INVOF H5 S/WV. THIS WILL ACT TO STABILIZE ATMOS FOR REMAINDER OF THIS
MORNING AND ACTIVITY WILL AGAIN FIRE UP LATE TODAY AS SEABRZ SETS UP.
MM5 MDL SEEMS TO INDICATE THAT DEVLPMENT WILL OCCUR FIRST ALG PNHNDL
COAST AND SPREAD EASTWARD SIMILAR TO SCENARIO YDA.

#4

Nearby

Severe Thunderstorm Warnings in Alabama, 1997Every severe thunderstorm warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.